On some covering problems in geometry

Naszódi, Márton (2016) On some covering problems in geometry. PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY, 144 (8). pp. 3555-3562. ISSN 0002-9939


Download (178kB) | Preview


We present a method to obtain upper bounds on covering numbers. As applications of this method, we reprove and generalize results of Rogers on economically covering Euclidean n-space with translates of a convex body, or more generally, any measurable set. We obtain a bound for the density of covering the n-sphere by rotated copies of a spherically convex set (or, any measurable set). Using the same method, we sharpen an estimate by Artstein-Avidan and Slomka on covering a bounded set by translates of another. The main novelty of our method is that it is not probabilistic. The key idea, which makes our proofs rather simple and uniform through different settings, is an algorithmic result of Lovász and Stein. © 2016 American Mathematical Society.

Item Type: Article
Uncontrolled Keywords: Spherical cap; Set-cover; Rogers’ bound; DENSITY; Covering
Subjects: Q Science / természettudomány > QA Mathematics / matematika > QA73 Geometry / geometria
Depositing User: MTMT SWORD
Date Deposited: 27 Sep 2016 14:10
Last Modified: 01 Oct 2017 23:15

Actions (login required)

Edit Item Edit Item